Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 11, 2011, 4:51 PM CDT for Lake County, McHenry County, Illinois. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 4:51 PM CDT (21:51 UTC)
- Expired
- May 11, 2011, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Lake County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:04 PM CDT | HAIL 1 | Mchenry, IL | ROUTE 120 AND ROUTE 31. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
093
WUUS53 KLOT 112151
SVRLOT
ILC097-111-112245-
/O.NEW.KLOT.SV.W.0022.110511T2151Z-110511T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAKE COUNTY IN NORTHEAST ILLINOIS...
EASTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 545 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR PRAIRIE GROVE...OR NEAR ISLAND LAKE...
AND MOVING NORTHEAST AT 25 MPH.
PING PONG BALL SIZE HAIL WAS REPORTED IN CRYSTAL LAKE WHICH
DAMAGED CARS.
* LOCATIONS IMPACTED INCLUDE...
MCHENRY...ROUND LAKE...PISTAKEE HIGHLANDS...LONG LAKE...FOX LAKE...
VENETIAN VILLAGE...LAKE VILLA...ANTIOCH...MCCULLOM LAKE...
LAKEMOOR...SUNNYSIDE...SPRING GROVE...LINDENHURST...CHANNEL LAKE...
LAKE CATHERINE...HAINESVILLE...ROUND LAKE HEIGHTS...ROUND LAKE
BEACH...FOX LAKE HILLS AND OLD MILL CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4249 8792 4218 8820 4227 8842 4250 8827
4250 8798
TIME...MOT...LOC 2150Z 209DEG 20KT 4231 8824
WIND...HAIL <50MPH 1.50IN
$$
RC/CMS3 follow-up statements
148
WWUS53 KLOT 112207
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
507 PM CDT WED MAY 11 2011
ILC097-111-112245-
/O.CON.KLOT.SV.W.0022.000000T0000Z-110511T2245Z/
MCHENRY IL-LAKE IL-
507 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LAKE AND NORTHEASTERN MCHENRY COUNTIES UNTIL 545 PM CDT...
AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MCHENRY...MOVING NORTHEAST AT 25 MPH.
PING PONG BALL SIZE HAIL WAS REPORTED IN CRYSTAL LAKE WHICH DAMAGED
CARS.
LOCATIONS IMPACTED INCLUDE...
LONG LAKE...FOX LAKE...VENETIAN VILLAGE...LAKE VILLA...ANTIOCH...
SPRING GROVE...LINDENHURST...CHANNEL LAKE...LAKE CATHERINE...ROUND
LAKE HEIGHTS...ROUND LAKE BEACH...FOX LAKE HILLS AND OLD MILL
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4249 8792 4223 8817 4227 8842 4250 8827
4250 8798
TIME...MOT...LOC 2206Z 209DEG 20KT 4239 8818
WIND...HAIL <50MPH 1.50IN
$$
RC/CMS203
WWUS53 KLOT 112226
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
526 PM CDT WED MAY 11 2011
ILC097-111-112245-
/O.CON.KLOT.SV.W.0022.000000T0000Z-110511T2245Z/
MCHENRY IL-LAKE IL-
526 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LAKE AND NORTHEASTERN MCHENRY COUNTIES UNTIL 545 PM CDT...
AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS
STORM WAS LOCATED NEAR MCCULLOM LAKE...OR NEAR MCHENRY...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ROUND LAKE...PISTAKEE HIGHLANDS...LONG LAKE...FOX LAKE...VENETIAN
VILLAGE...LAKE VILLA...ANTIOCH...SUNNYSIDE...SPRING GROVE...
LINDENHURST...CHANNEL LAKE...LAKE CATHERINE...ROUND LAKE HEIGHTS...
ROUND LAKE BEACH...FOX LAKE HILLS AND OLD MILL CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4249 8792 4223 8817 4227 8842 4250 8827
4250 8798
TIME...MOT...LOC 2226Z 209DEG 20KT 4239 8825
WIND...HAIL <50MPH 1.25IN
$$
RC/CMS607
WWUS53 KLOT 112242
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
542 PM CDT WED MAY 11 2011
ILC097-111-112249-
/O.EXP.KLOT.SV.W.0022.000000T0000Z-110511T2245Z/
MCHENRY IL-LAKE IL-
542 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAKE AND
NORTHEASTERN MCHENRY COUNTIES HAS BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION...HOWEVER HAIL AND HEAVY RAIN ARE POSSIBLE
WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF MCHENRY AND LAKE COUNTY UNTIL 645 PM CDT.
LAT...LON 4249 8792 4223 8817 4227 8842 4250 8827
4250 8798
TIME...MOT...LOC 2239Z 209DEG 20KT 4245 8820
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:02 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 11, 3:02 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 302 PM CDT WED MAY 11 2011 .DISCUSSION... 249 PM CDT FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...THE MAIN CONCERN WILL BE SEVERE THUNDERSTORM CHANCES...PARTICULARLY FOR LOCATION NORTH OF INTERSTATE 80 AND AWAY FROM LAKE MICHIGAN. EARLY THIS AFTERNOON...A LAKE BREEZE BOUNDARY HAS PUSHED INLAND...WEST OF LAKE COUNTY...AND AS OF 2PM CDT...THE BOUNDARY WAS APPROACHING A LINE FROM OHARE TO MIDWAY AIRPORTS. LOCATIONS EAST OF THE BOUNDARY WILL BE STABILIZED BY THE COOLER LAKE AIR...AND CONVECTIVE INITIATION WILL BE DIFFICULT TO SUPPORT. WEST OF THE BOUNDARY...THE ATMOSPHERE IS VERY WARM...MOIST AND UNSTABLE. SURFACE DEWPOINTS HAVE RISEN INTO THE UPPER 60S TO AROUND 70 AND TEMPERATURES ARE NEAR OR AT 90F. THE MAIN CONCERN FOR CONVECTIVE INITIATION HAS BEEN A WEAK CAPPING INVERSION OVER IL. LATEST ACARS SOUNDING INDICATE THAT THE CAP IS ERODING AND THAT CONVECTIVE INITIATION IS BECOMING MORE LIKELY THROUGH THE AFTERNOON. CAPE VALUES OVER NRN IL EXCEED 4000 J/KG WITH NO CIN. THUS A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF NRN IL WITH THE GREATEST THREATS BEING LARGE HAIL AND DAMAGING WIND. WHILE WIND PROFILES ARE NOT STRONGLY CONDUCIVE TO TORNADIC DEVELOPMENT...THE PRESENCE OF SFC BOUNDARY SUCH AS THE LAKE BREEZE PUSHING INLAND...THE POSSIBILITY OF ISOLATED TORNADIC DEVELOPMENT WILL NEED TO BE CONSIDERED. ANOTHER CONCERN WITH THE THUNDERSTORMS WILL BE THE FLASH FLOOD POTENTIAL. 12Z SOUNDINGS INDICATED PW AMOUNTS ON THE ORDER OF 1.5 INCHES AND WITH CONTINUED WARM/MOIST ADVECTION...PW VALUES SHOULD INCREASE THROUGH THE AFTERNOON...FURTHER ENHANCING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS. ALSO...IT IS EXPECTED THAT THE GREATEST SEVERE THREAT WILL LAST INTO THE EARLY EVENING HOURS...THERE IS A CHANCE THAT ISOLATED SUPERCELLS CAN CONSOLIDATE INTO A LINE OR BOX ECHO LATER THIS EVENING OVER THE WATCH AREA...WHICH COULD TRACK EWD INTO THE CHICAGO METRO AREA BY LATE EVENING. THUNDERSTORM POTENTIAL SHOULD DECREASE THROUGH THE LATE EVENING HOURS AND OVERNIGHT...THOUGH THERE WILL STILL BE A CHANCE FOR SHOWERS OR THUNDERSTORMS OVERNIGHT. AFTER ANOTHER DAY WITH TEMPERATURES AROUND 90F AND AMPLE LOW LEVEL MOISTURE IN PLACE...OVERNIGHT LOWS WILL BE ON THE BALMY SIDE...LIKELY ONLY DROPPING INTO THE MIDDLE TO UPPER 60S. AS THE DEEP UPPER LOW OVER THE CNTRL PLAINS IS EXPECTED TO BE SLOW TO PROGRESS EWD AS THE UPPER LEVEL PATTERN CONTINUES TO AMPLIFY...WARMER THAN NORMAL CONDITIONS WITH CHANCES FOR THUNDERSTORMS WILL CONTINUE UNTIL THE UPPER LOW CAN PROGRESS EAST OF THE REGION. THE MODELS ARE VERY CONSISTENT IN ACTUALLY DIGGING THE UPPER LOW SEWD...INTO SERN KS BY FRIDAY MORNING AND SRN IL BY FRIDAY NIGHT. A STRONG NRN STREAM SHORTWAVE IS ALSO EXPECTED TO DIG OUT OF SCNTRL CANADA AND INTO THE NRN PLAINS BY FRIDAY NIGHT. THIS WILL CARVE OUT A DEEP UPPER TROUGH OVER THE CNTRL CONUS. AS THE MEAN UPPER TROUGH MOVES OVER THE MIDWEST FRIDAY NIGHT AND INTO SATURDAY...CONDITIONS OVER THE LOCAL AREA WILL RAPIDLY DETERIORATE WILL TEMPERATURES SHARPLY DECREASING AND CHANCES FOR PRECIPITATIONS CONTINUING. THE WEEKEND IS SHAPING UP TO BE UNSEASONABLY COOL AND WET...WITH HIGHS ON SATURDAY RANGING FROM THE UPPER 50S TO AROUND 60F. HIGHS SUNDAY WILL LIKELY BE EVEN COOLER...GENERALLY IN THE LOWER TO MIDDLE 50S. UNSEASONABLY COOL WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS THE UPPER LOW DIGS INTO THE DEEP SOUTH. WITH THE GFS/ECMWF FAIRLY CONSISTENT ON THE GENERAL UPPER LEVEL FLOW PATTERN WITH TROUGHING REMAIN ALONG AND EAST OF THE MISSISSIPPI RIVER...THERE IS LITTLE OPPORTUNITY FOR ANY SIGNIFICANT WARMING UNTIL LATE NEXT WEEK. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * CHANCE FOR TSRA LATE THIS AFTERNOON INTO THE EVENING. * EAST TO SOUTHEAST WINDS CONTINUING. PAW //DISCUSSION...UPDATED 18Z... UPDATE 20Z...LAKE BREEZE PUSHED THROUGH ORD AND MDW AND NOW LOOKS LIKE WINDS WILL STAY EAST TO SOUTHEAST... FIRST CONCERN IS THE POTENTIAL FOR TSRA THIS AFTERNOON AND EVENING. MULTIPLE SURFACE BOUNDARIES OVER OR NEAR NORTHERN IL/NORTHWEST IN. UPPER LEVEL WAVE MOVING TOWARD THE AREA FROM THE SOUTHWEST. AMPLE LOW LEVEL MOISTURE IS IN PLACE. THE QUESTION IS WHETHER RELATIVELY WARM TEMPERATURES ALOFT WILL SERVE TO CAP ACTIVITY SIMILAR TO PAST COUPLE DAYS. MOST LIKELY TIME PERIOD FOR DEVELOPMENT WOULD BE ABOUT 21Z TO 02Z. CONFIDENCE IN OCCURRENCE TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS AS A TEMPO GROUP. SECOND CONCERN IS THE WIND DIRECTION FOR NORTHEAST IL. HAVE HAD SOME LAKE INFLUENCE LATE MORNING. BUT WINDS BEHIND A BOUNDARY MOVING ACROSS NORTHERN IL EARLY THIS AFTERNOON WILL TURN WINDS MORE TO THE SOUTHWEST AGAIN AT THE TERMINALS. PAW //ORD AND MDW CONFIDENCE...UPDATED 20Z... * MEDIUM CONFIDENCE IN TSRA POTENTIAL. * MEDIUM CONFIDENCE IN WIND DIRECTION. PAW //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...VFR WITH CHANCE TSRA. FRIDAY...MVFR CIGS POSSIBLE WITH CHANCE OF TSRA EARLY. SATURDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA. SUNDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA. MONDAY...VFR. TUESDAY...VFR. MDB && .MARINE... 259 PM CDT WEAKENING LOW PRESSURE OVER WESTERN ONTARIO WILL TRACK TO THE EAST WHILE LOW PRESSURE CURRENTLY CENTERED OVER THE SOUTHERN PLAINS WILL TRACK NORTHEAST AND WEAKEN. THE TWO AREAS OF LOW PRESSURE WILL BE ABSORBED INTO A BROAD TROUGH OF LOW PRESSURE STRETCHING ACROSS THE GREAT LAKES REGION BY FRIDAY. THE TROUGH WILL GRADUALLY SHIFT SOUTH AND EAST...RECONSOLIDATING INTO A LOW CENTER BY SATURDAY OVER THE OHIO VALLEY. THIS LOW CENTER WILL GRADUALLY INTENSIFY AND TRACK NORTHEAST INTO THE EASTERN GREAT LAKES/INTERIOR NORTHEASTERN UNITED STATES BY EARLY NEXT WEEK. AFTER A PERIOD OF LIGHT WINDS AND RATHER VARIABLE WIND DIRECTIONS THROUGH EARLY FRIDAY...AS THE TROUGH OF LOW PRESSURE SETTLES TO THE EAST OF LAKE MICHIGAN BY LATER FRIDAY...WINDS WILL TURN NORTHERLY AND START TO INCREASE DUE TO A STRENGTHENING PRESSURE GRADIENT. OVER THE WEEKEND...WIND SPEEDS WILL CONTINUE TO GRADUALLY INCREASE ON THE BACKSIDE OF THE CONSOLIDATING LOW PRESSURE AREA...AND BECOME MORE NORTHEASTERLY. BY SUNDAY INTO MONDAY...NORTH AND NORTHEAST WINDS WILL LIKELY BE SUSTAINED TO 20 KNOTS...WITH HIGHER GUSTS TO 30 KNOTS POSSIBLE. A RIDGE OF HIGH PRESSURE WILL BUILD IN BY TUESDAY AND WEDNESDAY OF NEXT WEEK...BRINGING DIMINISHING WINDS. THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS AS LOW PRESSURE APPROACHES FROM THE PLAINS THROUGH EARLY FRIDAY. THE WARM AND HUMID AIR MASS IN PLACE OVER THE LAND AHEAD OF THE APPROACHING LOW IS SUPPORTIVE OF PATCHY DENSE FOG OVER THE OPEN WATERS DURING THE SAME TIME PERIOD. AFTER THE TROUGH PASSES TO THE EAST OF THE LAKE LATE FRIDAY...COOLER CONDITIONS OVER THE LAND WILL END THE FOG THREAT...WITH OCCASIONAL RAIN SHOWERS POSSIBLE OVER THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 11, 3:28 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT WED MAY 11 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT WED MAY 11 2011 /428 PM EDT WED MAY 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.
LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.
HEAVY RAIN AND FREQUENT LIGHTNING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY
EVENING HOURS. THERE IS A CHANCE FOR NON-SEVERE
THUNDERSTORMS OVERNIGHT.
DISCUSSION:
AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS CONTINUES TO HELP PUMP
HEAT AND HUMIDITY INTO THE MIDWEST. THIS HAS RESULTED IN SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL AND
NORTHEASTERN ILLINOIS. THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THESE STORMS ARE
FUELED BY THE UNSEASONABLY WARM AND MOIST AIRMASS...WHICH WHEN
COMBINED WITH A JET STREAM ALOFT...MAY CAUSE SOME OF THE STORMS TO
BECOME SEVERE. THE MOST LIKELY HAZARD WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS. THE POSSIBILITY OF ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. THUNDERSTORMS WILL LIKELY DECREASE IN
COVERAGE AND INTENSITY BY LATE THIS EVENING.
IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON.
IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-122030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
THERE IS A CHANCE OF DENSE FOG TONIGHT...PARTICULARLY OVER THE
ILLINOIS NEARSHORE WATERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY
MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE MICHIGAN TONIGHT.
IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.
ALSO...DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINIn the hours before
Local storm report, May 11, 4:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
426 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL ELGIN 42.04N 88.29W
05/11/2011 M1.00 INCH KANE IL TRAINED SPOTTER
PLANK ROAD AND ROUTE 20.
&&
ALLSOPPLocal storm report, May 11, 4:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 2 S CRYSTAL LAKE 42.20N 88.33W
05/11/2011 M0.75 INCH MCHENRY IL TRAINED SPOTTER
DIME SIZE HAIL NEAR RANDALL ROAD AND ACKMAN ROAD.
&&
ALLSOPPLocal storm report, May 11, 4:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 3 ESE HEBRON 42.45N 88.38W
05/11/2011 E60.00 MPH MCHENRY IL TRAINED SPOTTER
55 TO 60 MPH WINDS AND HEAVY RAIN AT OKESON ROAD 1/2
MILES WEST OF GREENWOOD ROAD.
0355 PM HAIL SPRING GROVE 42.44N 88.24W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
0355 PM FLOOD RICHMOND 42.48N 88.31W
05/11/2011 MCHENRY IL TRAINED SPOTTER
8 TO 12 INCHES OF WATER OVER ROUTE 12 NEAR ROUTE 173.
0400 PM HAIL 1 NW PINGREE GROVE 42.08N 88.43W
05/11/2011 M0.50 INCH KANE IL TRAINED SPOTTER
5/8 INCH DIAMETER HAIL.
0410 PM HAIL 3 NNE SPRING GROVE 42.49N 88.22W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
ROUTE 173 AND WILMOT ROAD.
0417 PM HAIL 2 S CRYSTAL LAKE 42.20N 88.33W
05/11/2011 M0.75 INCH MCHENRY IL TRAINED SPOTTER
DIME SIZE HAIL NEAR RANDALL ROAD AND ACKMAN ROAD.
0417 PM HAIL ELGIN 42.04N 88.29W
05/11/2011 M1.00 INCH KANE IL TRAINED SPOTTER
PLANK ROAD AND ROUTE 20.
0424 PM HAIL LAKE IN THE HILLS 42.19N 88.32W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
&&
ALLSOPPLocal storm report, May 11, 4:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL ALGONQUIN 42.16N 88.30W
05/11/2011 M0.88 INCH MCHENRY IL TRAINED SPOTTER
RANDALL ROAD AND ALGONQUIN ROAD.
&&
ALLSOPPLocal storm report, May 11, 4:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL CRYSTAL LAKE 42.23N 88.33W
05/11/2011 M1.50 INCH MCHENRY IL TRAINED SPOTTER
MAIN STREET AND ROUTE 14. DAMAGE TO CARS.
&&
ALLSOPPLocal storm report, May 11, 4:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLOOD CRYSTAL LAKE 42.23N 88.33W
05/11/2011 MCHENRY IL TRAINED SPOTTER
MAIN STREET AND BERKSHIRE ROAD FLOODED.
&&
ALLSOPPThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:19 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 56 min |
| May 11, 4:04 PM CDT | Areal Flood Advisory | LOT | McHenry | 65 min |
| May 11, 4:06 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 54 min |
| May 11, 4:36 PM CDT | Areal Flood Advisory | LOT | Cook, Kane, Lake, McHenry | 32 min |
| May 11, 4:39 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake | 36 min |
| May 11, 5:02 PM CDT | Flash Flood Warning | LOT | Cook, Kane, Lake, McHenry | 4 hr |
| May 11, 5:10 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 10 min |
| May 11, 5:11 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 49 min |
| May 11, 5:21 PM CDT | Special Marine Warning | LOT | 114 min | |
| May 11, 5:38 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 33 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Livingston | 62 min |
| May 11, 5:52 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 27 min |
| May 11, 6:08 PM CDT | Special Marine Warning | LOT | 90 min | |
| May 11, 6:14 PM CDT | Special Marine Warning | LOT | 85 min | |
| May 11, 6:44 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Kendall, Will | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.